MAUDE Adverse Event Report: DRAEGER MEDICAL SYSTEMS, INC ISOLETTE 8000; INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY

DRAEGER MEDICAL SYSTEMS, INC ISOLETTE 8000; INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY
Model Number MU20600
Medical Device Problem Code Insufficient Heating (1287)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that due to the unstable body temperature of the premature baby, the incubator was used to ensure the stability of the baby's body temperature.When using the incubator, the humidifier did not heat up, tripped and cut off the power, which could not provide a constant temperature and humidity environment for the baby, resulting in hypothermia and tunneling immediately replace with another incubator for warmth.Additional information was provided clarifying that the device failed to turn on as intended when the baby was lying in the incubator.The baby was immediately put into another incubator.No other medical intervention or measures were taken.It was also stated that the site does not usually perform the required operational checkout procedure prior to use.Additionally, the incubator was not prewarmed prior to placing the baby in the unit.The site uses sterile water in the device for the humidity.As the site is using sterile water instead of the recommended distilled water for the humidity, this results in earlier failures of the humidity system.
 
Additional Manufacturer Narrative
The site suspected a short circuit of the humidifier was the cause of the failure to power up (which can result from the corrosion from the sterile water being used).A draeger technician provided a quote.To date the customer has not accepted the quote.Root cause was identified as user error where the user is not performing the required operational checkout procedure or the required prewarm of the device and not using distilled water for the humidifier.The isolette 8000 incubator instructions for use provides the following.Warning - risk of death or serious injury.Do not use the incubator if it fails to function as described in the operational checkout procedure.Warning - risk of death or serious injury.Before placing the infant in the incubator, prewarm the incubator to the temperature prescribed by the attending physician, or according to nursing protocol.Caution - risk of injury or equipment damage.Use distilled water only (<10 ppm total dissolved solids).Sterile water is not an acceptable substitute for distilled water.The maintenance schedule includes replacement of the humidity reservoir assembly every 2 years.

Brand Name
ISOLETTE 8000
Common Device Name
INFANT INCUBATOR WITH OXYGEN, SCALE AND HUMIDITY
Manufacturer (Section G)
DRAEGER MEDICAL SYSTEMS, INC
3135 quarry road
telford PA
Manufacturer Contact
3135 quarry road
telford, PA 
MDR Report Key17221465
Report Number2510954-2023-00008
Device Sequence Number6224134
Product Code FMZ
UDI-Device Identifier04049098000178
UDI-Public(01)04049098000178(11)170222(17)190221(93)MU20600-30
Combination Product (Y/N)N
PMA/510(K) Number
K001242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMU20600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Initial Report FDA Received Date06/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age1 DA
Patient SexFemale